MAUDE Adverse Event Report: SYNTHES USA 2.0MM LCP (TM) CONDYLAR PLATE 7 HOLES SHAFT; PLATE, FIXATION, BONE

SYNTHES USA 2.0MM LCP (TM) CONDYLAR PLATE 7 HOLES SHAFT; PLATE, FIXATION, BONE
Catalog Number 247.349
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient information: patient's height is (b)(6).Patient identifier, date of birth is not available for reporting.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Part 247.349 lot l121320 is not a valid part and lot combination.Therefore device history record (dhr) review could not be performed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a revision surgery was completed on (b)(6) 2017 due to a broken plate and non-union.The patient was originally implanted with the devices on (b)(6) 2016.A broken plate, two intact locking screws and 5 intact cortex screws were successfully removed.The revision surgery was an open reduction internal fixation (orif) of a second metacarpal.Patient was revised to a locking compression plate (lcp) with vivigen bone graft.The procedure was successfully completed with no delays or harm to patient.Concomitant devices reported: locking screw (part # unknown, lot # unknown, quantity 2), cortex screw (part # unknown, lot # unknown, quantity 5).This is report 1 of 1 for complaint (b)(4).

Brand Name
2.0MM LCP (TM) CONDYLAR PLATE 7 HOLES SHAFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES USA
1302 wrights lane east
west chester PA 19380
MDR Report Key6413058
Report Number2520274-2017-10914
Device Sequence Number658827
Product Code HRS
UDI-Device Identifier10886982170750
UDI-Public(01)10886982170750(10)L121320
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number247.349
Device Lot NumberL121320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2017
Initial Report FDA Received Date03/17/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTEX SCREW (PART AND LOT # UNKNOWN, QTY 5); LOCKING SCREW (PART AND LOT # UNKNOWN, QTY 2)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight82